Depakote and Suicidal Ideation

April 24, 2009 at 9:40 am Leave a comment

If you haven’t already heard — research suggests a link between Depakote and an increase in suicidal ideation. This may be in the form of frequent thoughts about death, wanting to die, planning suicide, or active suicide. It is not clear yet why Depakote would have this effect.

Personally, I have taken Depakote steadily for 12 years (well, except when I stopped my meds ;-)) and I have not noticed any increase in suicidal ideation, either on regular doses or when my dosage was raised. I think the increase is more likely when you first start on Depakote, or when the dose is titrated upward. Doctors and patients should be especially alert at these times for any signs of trouble.

Advertisements

Entry filed under: bipolar. Tags: , .

My SSDI Story part 1 My SSDI Story part 2

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Trackback this post  |  Subscribe to the comments via RSS Feed


Recent Posts

The WeatherPixie

%d bloggers like this: